Texas, 2006

Hail in Texas, March 19, 2006

March 19, 2006 · NWS SJT · 6 events in 3 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 19, 8:02 AM CST, 38 minutes earlier.

Area forecast discussion, Mar 19, 8:02 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 AM CST SUN MAR 19 2006

.UPDATE...
WILL SEND A QUICK UPDATE TO THE FORECAST TO TAKE OUT THE TORNADO
WATCH THAT WILL EXPIRE AT 8 AM THIS MORNING. NO OTHER CHANGES
PLANNED AT THIS POINT. 20

&&

.PREV DISCUSSION... (ISSUED 516 AM CST SUN MAR 19 2006)

AVIATION...
CLOUD CEILINGS WILL REMAIN 500 FT OR LESS AT THE ABILENE TERMINAL
UNTIL A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS MORNING.
OTHERWISE...MAINLY MVFR CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL
TEXAS THIS MORNING. VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF
WEST CENTRAL TEXAS THIS AFTERNOON WITH SOMEWHAT GUSTY SOUTH WINDS.
THE APPROACH OF A STORM SYSTEM FROM THE WEST WILL BRING A CHANCE
OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  21

PREV DISCUSSION... (ISSUED 429 AM CST SUN MAR 19 2006)

SHORT TERM...
WILL BE AN ABBREVIATED FORECAST DISCUSSION DUE TO SEVERE WX
OVERNIGHT FOR THE AREA...

HAVE ONGOING THUNDERSTORMS FOR THE SOUTHEASTERN AREAS OF THE CWA
WITH MORE THUNDERSTORMS EXPECTED TO DEVELOP LATER TODAY AS THE
STRONG UPPER LEVEL TROUGH TO THE WEST OF THE AREA OVER MUCH OF THE
SOUTHWESTERN U.S. EJECTS TO THE NORTHEAST. EXPECTING ADDITIONAL
SHORTWAVES EMBEDDED IN THE FLOW TO ALSO MOVE OVER THE AREA TODAY
AND COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE AREA. WE ARE
EXPECTING ANOTHER ROUND OF SEVERE WEATHER BEGINNING DURING THE
AFTERNOON AND LASTING INTO THE EVENING HOURS. LARGE HAIL AND
DAMAGING WINDS ARE EXPECTED TO BE THE MAIN HAZARDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT WITH THIS ACTIVITY. HAVE ALSO
INSERTED PATCHY FOG INTO THE FORECAST FOR THIS MORNING AS FOG HAS
BEEN REPORTED ACROSS MUCH OF THE AREA WITH DENSE FOG REPORTED
EARLIER IN SWEETWATER. WITH THE ADDITIONAL MOISTURE ON THE GROUND
FROM THUNDERSTORMS OVERNIGHT...FOG MAY CONTINUE THROUGH THE
MORNING HOURS.

OVERNIGHT...DRY AIR WILL QUICKLY MOVE IN BEHIND THE THUNDERSTORMS
AFTER MIDNIGHT...DECREASING RAIN CHANCES AFTER MIDNIGHT...
ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA. SURFACE WINDS WILL
TURN TO THE WEST BY SUNRISE.

LONG TERM...
FOR MONDAY...DRY AIR AT THE SURFACE WILL COMBINE WITH STRONG WEST
TO SOUTHWEST WINDS TO RESULT IN CONDITIONS APPROACHING OR
EXCEEDING RED FLAG CRITERIA. WITH THE STRONG WINDS...SOME BLOWING
DUST WILL ALSO BE POSSIBLE ACROSS THE AREA. A COLD FRONT WILL MOVE
SOUTH THROUGH WEST CENTRAL TEXAS SUNDAY NIGHT...DROPPING
TEMPERATURE TO BELOW NORMAL VALUES FOR MUCH OF NEXT WEEK WITH DRY
WEATHER. TEMPERATURES WILL TRY TO REBOUND TO NEAR NORMAL VALUES BY
NEXT WEEKEND.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

&&
Hazardous weather outlook, Mar 19, 4:59 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 AM CST SUN MAR 19 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
459 AM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM THIS MORNING FOR
EASTERN PARTS OF THE NORTHERN EDWARDS PLATEAU...THE NORTHWEST HILL
COUNTRY...AND SOUTHERN HEARTLAND AREAS.

OTHERWISE...THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT FOR THE ENTIRE AREA. THE MAIN HAZARDS
EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL
BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN
ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS NEAR 40 MPH WILL COMBINE WITH DRY AIR AT THE SURFACE AND
RESULT IN ELEVATED FIRE DANGER. RAPID FIRE GROWTH AND SPREAD WILL
BE POSSIBLE ON MONDAY. IN ADDITION...BLOWING DUST WILL BE POSSIBLE
WITH THESE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Mar 19, 5:23 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CST SUN MAR 19 2006

TXZ168-169-191230-
MENARD TX-KIMBLE TX-
523 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CST FOR MENARD
AND KIMBLE COUNTIES...

AT 522 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF JUNCTION...MOVING
NORTHEAST AT 35 MPH. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...HAIL UP TO 1/2 INCH...GUSTY WINDS OF 50
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JUNCTION BY 530 AM CST
  NEAR THE KIMBLE-MENARD COUNTY LINE BY 545 AM CST
  THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 550 AM CST
  LONDON BY 555 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 6:23 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 AM CST SUN MAR 19 2006

TXZ077-078-168-169-191330-
SCHLEICHER TX-MENARD TX-KIMBLE TX-SUTTON TX-
623 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CST FOR
SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES...

AT 620 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR ABOUT 27 MILES WEST OF JUNCTION...
MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF
HAIL UP TO 1/2 INCH...VERY HEAVY RAINFALL...WIND GUSTS NEAR 50
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT BY 640 AM CST
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 7:25 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 AM CST SUN MAR 19 2006

TXZ154-155-170-191430-
MCCULLOCH TX-SAN SABA TX-MASON TX-
725 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CST FOR
MCCULLOCH...SAN SABA AND MASON COUNTIES...

AT 723 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF KATEMCY...OR ABOUT
10 MILES NORTHWEST OF MASON...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KATEMCY AND US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE BY
  730 AM CST
  VOCA BY 740 AM CST
  FREDONIA BY 745 AM CST
  PONTOTOC BY 750 AM CST
  ALGERITA BY 820 AM CST
  SAN SABA AND HARKEYVILLE BY 825 AM CST

ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH
THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION
CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING
BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 7:26 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 AM CST SUN MAR 19 2006

TXZ073-191400-
CONCHO TX-
726 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CST FOR CONCHO
COUNTY...

AT 723 AM CST...AN AREA OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHEAST OF
EDEN...OR ABOUT 17 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST
AT 35 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MILLERSVIEW BY 735 AM CST
  THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 745 AM
  CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 7:27 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 AM CST SUN MAR 19 2006

TXZ170-191415-
MASON TX-
727 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CST FOR MASON
COUNTY...

AT 723 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF LOYAL VALLEY...OR
ABOUT 19 MILES SOUTH OF MASON...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LOYAL VALLEY BY 740 AM CST

ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
WEST CENTRAL TEXAS.

The radar

The Ft Hood radar (KGRK), 139 km away, was scanning. The volume nearest the first event began at 14:41 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, San Saba

When
March 19, 8:40 AM CST
Where
San Saba County, San Saba
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.200, -98.733

Hail, Crockett

When
March 19, 5:15 PM CST
Where
Crockett County, 14 mi NW of Ozona
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.850, -101.367

Hail, Crockett

When
March 19, 5:27 PM CST
Where
Crockett County, 10 mi N of Ozona
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.850, -101.200

Hail, Crockett

When
March 19, 5:40 PM CST
Where
Crockett County, 19 mi NE of Ozona
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.900, -100.967

Hail, Schleicher

When
March 19, 5:53 PM CST
Where
Schleicher County, 12 mi W of Eldorado
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.850, -100.817

Hail, Schleicher

When
March 19, 6:15 PM CST
Where
Schleicher County, 5 mi N of Eldorado
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.917, -100.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493231, 5493232, 5493233, 5493234, 5493235, 5493236.